Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 40, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 17, 2013, 2:11 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2013, 2:11 PM EDT (18:11 UTC)
- Expired
- Jul 17, 2013, 5:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anson County, NC, Richmond County, NC
The radar
The Columbia radar (KCAE), 140 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2157 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
601
WGUS52 KRAH 171811
FFWRAH
NCC007-153-172115-
/O.NEW.KRAH.FF.W.0040.130717T1811Z-130717T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
211 PM EDT WED JUL 17 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER
CENTRAL RICHMOND AND ANSON COUNTIES. DOPPLER RADAR ESTIMATED THAT
2 TO 3 INCHES OF RAIN HAS FALLEN ALONG U.S. 74 BETWEEN
WADESBORO AND ROCKINGHAM DURING THE PAST HOUR. AN ADDITIONAL 1 TO
3 INCHES ARE LIKELY THROUGH 330 PM.
* LOCATIONS THREATENED WITH FLOODING INCLUDE LILESVILLE AND
WADESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3493 8032 3493 8031 3510 8030 3511 8029
3502 7978 3485 7979 3484 8032 3489 8032
$$
131 follow-up statement
545
WGUS72 KRAH 172019
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT WED JUL 17 2013
NCC007-153-172028-
/O.CAN.KRAH.FF.W.0040.000000T0000Z-130717T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-RICHMOND NC-
419 PM EDT WED JUL 17 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL RICHMOND
AND ANSON COUNTIES...
AT 418 PM EDT...THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND THE
FLOODING THREAT HAS ENDED.
LAT...LON 3493 8032 3493 8031 3510 8030 3511 8029
3502 7978 3485 7979 3484 8032 3489 8032
$$
SECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:00 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 17, 2:00 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT WED JUL 17 2013 .SYNOPSIS... A WEAK SURFACE TROUGH WILL LINGER OVER CENTRAL NORTH CAROLINA THROUGH FRIDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 1115 AM WEDNESDAY... A RIDGE OF HIGH PRESSURE CENTERED OVER THE WESTERN OHIO VALLEY IS DOMINATING MUCH OF THE WEATHER ACROSS THE EASTERN CONUS. A WEAK SURFACE TROUGH WILL PERSIST ACROSS THE PIEDMONT THROUGH TONIGHT. THE AIR MASS OVER CENTRAL NC THIS MORNING IS WARMER THAN YESTERDAY WITH 1000-850 THICKNESS ABOUT 4-8 METERS GREATER THIS MORNING THAN YESTERDAY. THE AIR MASS IS ALSO MODERATELY UNSTABLE WITH MLCAPE VALUES AROUND 1500-200 J/KG CURRENTLY AND PROGGED TO DESTABILIZE FURTHER WITH THE GREATEST MLCAPE VALUES PEAKING ACROSS THE WESTERN PIEDMONT IN THE 2500-3500 J/KG RANGE THIS AFTERNOON. GIVEN THE UNSTABLE ATMOSPHERE...ONLY A SMALL PERTURBATION IS NEEDED TO INITIATE CONVECTION. THE MORNING UPPER AIR ANALYSIS AND NEAR TERM FORECASTS SUGGEST THAT WESTERN AND SOUTHWESTERN PORTIONS OF THE CWA WITH THE GREATEST INSTABILITY...MOST FAVORABLE MID LEVEL LAPSE RATES AND SLIGHTLY STRONGER FLOW AND DEEP LAYER SHEAR. STILL THINK THAT CONVECTIVE COVERAGE WILL BE SOMEWHAT LIMITED TODAY GIVEN THE LACK OF A FORCING MECHANISM...THE PERTURBATION THAT MOVED ACROSS CENTRAL NC LAST NIGHT IS MOVING SOUTHWEST AND AWAY FROM THE REGION WITH THE NEXT DISTURBANCE NOT LIKELY TO MOVE ACROSS THE REGION UNTIL THE OVERNIGHT. THIS WAVE MAY PRODUCE ANOTHER ROUND OF ISOLATED NOCTURNAL CONVECTION TONIGHT. WITH THIS IN MIND HAVE TRIMMED POPS DOWN ABOUT 10 PERCENT AND THEY NOW RANGE IN THE 18 PERCENT NORTHEAST TO 30 PERCENT IN THE SOUTHEAST FOR LATE THIS AFTERNOON. WITH THICKNESSES UP SLIGHTLY...HAVE RAINED TEMPS UP AROUND A DEGREE...ESPECIALLY IN THE WEST AND NORTHWEST WITH A SLIGHTLY SMALLER BUMP IN THE EAST. LOWS TONIGHT WILL RANGE BETWEEN 70 AND 75 DEGREES. -BLAES FOR THURSDAY/THURSDAY NIGHT: THE MID LEVEL RIDGE TO OUR NORTHWEST WEAKENS FURTHER THROUGH THURSDAY NIGHT... AS A WEAKNESS IN THE HEIGHT FIELD ALOFT DEVELOPS BETWEEN THE SHORTWAVE TROUGH OVER THE UPPER MIDWEST AND LOW PRESSURE OVER THE GULF. THIS LEAVES NC UNDER SUBTLE RIDGING NOSING IN FROM THE ATLANTIC... WHILE AT THE SURFACE... WEAK TROUGHING CONTINUES TO EXTEND THROUGH THE NC PIEDMONT. THIS VERY WEAK FLOW THROUGH THE COLUMN WILL NOT SUPPORT ORGANIZED CONVECTION WITH A LONG LIFETIME... PARTICULARLY WITH SOMEWHAT DRY MID LEVEL AIR. BUT WITH PRECIP WATER STAYING SLIGHTLY ABOVE NORMAL (1.7-1.9 INCHES) AND STRONG INSTABILITY ONCE AGAIN ANTICIPATED (GFS AND NAM MUCAPE EXCEEDING 3000 J/KG)... WE SHOULD SEE AT LEAST A FEW AFTERNOON STORMS... POTENTIALLY FOCUSED ALONG A SEA BREEZE AND/OR OVER THE HIGHER TERRAIN WHERE THE GFS INDICATES HIGHER MID LEVEL LAPSE RATES. THE VERTICAL THERMAL PATTERN SHOWS LITTLE CHANGE... AND AGAIN EXPECT HIGHS OF 91-96 AND LOWS OF 70-75. -GIH && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 300 AM WEDNESDAY... THE RIDGE TO OUR NORTHWEST WILL DEAMPLIFY THROUGH THE WEEKEND AS RIDGING BUILDS OVER THE WESTERN US AND A BROAD TROUGH BEGINS TO DEVELOP OVER THE WESTERN US. THIS WILL LEAD TO INCREASINGLY UNSETTLED WEATHER AS A FEW UPPER DISTURBANCES TRAVERSE THE GREAT LAKES AND A COLD FRONT SLIPS SOUTHEAST TOWARD OUR AREA. IN THE SHORT TERM...850MB TEMPS FALL SLIGHTLY FRIDAY BUT STILL REMAIN ABOVE 17C...SUGGESTING ANOTHER DAY OF LOW TO MID 90S. THE THERMALLY ENHANCED LEE TROUGH OVER THE PIEDMONT SHOULD AGAIN BE THE PRIMARY FOCUS FOR CONVECTION INITIATION....WITH LITTLE SUPPORT ALOFT. FORECAST SOUNDINGS SHOW SOME DRYING BETWEEN 850-700MB AND A SLIGHTLY STRONGER CAP WHILE THE BEST MOISTURE SETS UP OVER WESTERN NC...WHERE AND AXIS OF MODERATE INSTABILITY SEEMS MORE PLAUSIBLE. POPS SHOULD ACCORDINGLY BE GREATEST OVER THE WEST...BUT WITH LESS COVERAGE EXPECTED THAN WEDNESDAY AND THURSDAY. ANY CONVECTION WILL BE DIURNALLY DRIVEN AND FRIDAY NIGHT WILL BE DRY WITH LOWS IN THE LOWER 70S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... AS OF 200 PM WEDNESDAY... FRIDAY AND FRIDAY NIGHT... WESTERLY FLOW WILL MAINTAIN THE PERSISTENT LEE TROF FRIDAY...BUT RAIN CHANCES WILL BE INHIBITED BY THE LACK OF UPPER SUPPORT AS THE UPPER PATTERN BEGINS TO TRANSITION TOWARDS A LOW AMPLITUDE...LONG WAVE EAST COAST TROF. WILL MAINTAIN SLIGHT CHANCE DIURNAL POPS ACROSS THE AREA AS INSTABILITY WILL BE HIGH ONCE AGAIN WITH HIGHS CLIMBING TOWARDS THE MID 90S. SATURDAY AND SATURDAY NIGHT... HEIGHTS ALOFT WILL BEGIN TO SLOWLY FALL THROUGH THE WEEKEND AS AN UPPER TROUGH BEGINS TO AMPLIFY OVER THE EASTERN US. THIS WILL TRANSITION US TO A MORE ACTIVE WEATHER PATTERN...WITH MORE WIDESPREAD CONVECTION FROM THE WEEKEND THROUGH EARLY NEXT WEEK. INITIALLY...AN APPROACHING COLD FRONT OVER THE OHIO VALLEY WILL FOCUS ACTIVITY TO OUR NORTHWEST ON SATURDAY. THIS LACK OF FORCING WILL BE A LIMITING FACTOR WITH PREDOMINANTLY WESTERLY MID-LEVEL FLOW PERHAPS ALLOWING STORMS OVER THE EASTERN SLOPES TO MIGRATE EAST INTO THE WESTERN PIEDMONTS LATER SATURDAY. SHOULD BE MOSTLY SUNNY...AT LEAST INITIALLY...WITH HIGHS REACHING MOSTLY LOWER 90S DESPITE SLIGHTLY LOWER THICKNESS VALUES. SUNDAY THROUGH TUESDAY... APPROACHING COLD FRONT WILL INCREASE LOW LEVEL CONVERGENT FLOW AND TRIGGER NUMEROUS SHOWERS AND STORMS ON SUNDAY. THE FRONT WILL BE STALLING ACROSS THE MID ATLANTIC...PERHAPS ACROSS CENTRAL NC OR JUST SOUTH OF THE AREA. THE UPPER TROF WILL BE GRADUALLY AMPLIFYING THROUGH MIDWEEK. THE ENSUING DEEPENING SOUTHWEST FLOW WILL BE FAVORABLE FOR MAINTAINING AT LEAST SCATTERED MAINLY DIURNAL CONVECTION IN THE WEAKENING SURFACE FRONTAL ZONE MONDAY THROUGH WEDNESDAY. BETTER CONVECTIVE COVERAGE IS MORE LIKELY ALONG THE SOUTHERN TIER OF THE AREA. HIGHS THROUGH THE PERIOD WILL BE BELOW NORMAL...MAINLY 85 TO 90 DEGREES...DEPENDING ON WHERE THE FRONT SETS UP AND CLOUD COVERAGE TO HAMPER INSOLATION. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... AS OF 712 AM TUESDAY... VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH TODAY INTO TONIGHT. SCATTERED STORMS WHICH PASSED NEAR RWI LAST EVENING INTO THE OVERNIGHT HOURS HELPED WET THE GROUND ENOUGH TO FOSTER DEVELOPMENT OF BANKS OF FOG AT THAT SITE. THIS FOG SHOULD LIFT AND MIX OUT TO VFR BY 14Z. OTHERWISE... THERE HAS BEEN LITTLE TO NO FOG AS THE WARM GROUND HAS KEPT THE NEAR-SURFACE AIR FROM COOLING TO THE DEW POINT. ANY CIGS THIS AFTERNOON WILL BE VFR... HOWEVER ISOLATED TO SCATTERED STORMS WHICH ARE EXPECTED TO FORM THIS AFTERNOON MAY PRODUCE A BRIEF PERIOD OF MVFR/IFR CONDITIONS WITH HEAVY RAIN AND WIND GUSTS OVER 40 MPH. HOWEVER... WHILE COVERAGE SHOULD BE GREATEST AT FAY/GSO/INT... THE OVERALL COVERAGE IS EXPECTED TO BE TOO LOW TO INCLUDE IN ANY CENTRAL NC TAF AT THIS TIME. THE CHANCE OF STORMS WILL WANE AROUND SUNDOWN WITH LOSS OF HEATING. LOOKING BEYOND 12Z THURSDAY: VFR CONDITIONS SHOULD DOMINATE THROUGH SUNDAY... ALTHOUGH SHALLOW SUB-VFR GROUND FOG IS POSSIBLE JUST BEFORE AND AROUND DAYBREAK FRIDAY AND SATURDAY MORNINGS. THERE IS A NEARLY DAILY CHANCE FOR A THUNDERSTORM AREAWIDE EACH AFTERNOON THROUGH EARLY EVENING... BECOMING MORE NUMEROUS ON SUNDAY AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST... AND BRIEF SUB-VFR CONDITIONS ARE POSSIBLE IN AND NEAR ANY STORMS. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NP NEAR TERM...BLAES/HARTFIELD SHORT TERM...BLS LONG TERM..MLM AVIATION...HARTFIELD
Hazardous weather outlook, Jul 17, 5:38 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 538 AM EDT WED JUL 17 2013 NCZ021>025-038>042-073>078-083>086-088-089-180945- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 538 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG STORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL... WIND GUSTS OVER 45 MPH... AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION... HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL PUSH HEAT INDEX VALUES TO AROUND 100 DEGREES OVER MUCH OF CENTRAL NORTH CAROLINA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL AGAIN APPROACH 100 DEGREES ACROSS CENTRAL NORTH CAROLINA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-026>028-043-180945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON- 538 AM EDT WED JUL 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HOT TEMPERATURES AND HIGH HUMIDITY LEVELS WILL PUSH HEAT INDEX VALUES TO AROUND 100 DEGREES OVER MUCH OF CENTRAL NORTH CAROLINA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL AGAIN APPROACH 100 DEGREES ACROSS CENTRAL NORTH CAROLINA ON THURSDAY.
In the hours before
Special weather statement, Jul 17, 8:43 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 AM EDT WED JUL 17 2013
NCZ085-086-171345-
HOKE-SCOTLAND-
843 AM EDT WED JUL 17 2013
...A STRONG THUNDERSTORM WILL MOVE WEST ACROSS SCOTLAND AND HOKE
COUNTIES THROUGH 945 AM EDT...
AT 842 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RAEFORD...MOVING WEST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...RAEFORD...WAGRAM...CAMP MACKALL.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF
YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3476 7952 3499 7958 3502 7952 3509 7915
3490 7910 3484 7918 3483 7923 3483 7934
3480 7935
TIME...MOT...LOC 1242Z 080DEG 15KT 3496 7932
13Local storm report, Jul 17, 10:13 AM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1013 AM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG PINETOPS 35.79N 77.64W
07/17/2013 EDGECOMBE NC LAW ENFORCEMENT
TREES DOWN ON FIRST STREET AND ERWIN STREET. LIGHTNING
KNOCKED OUT POWER TO THE ENTIRE TOWN
&&
EVENT NUMBER RAH1300850
MLMSpecial weather statement, Jul 17, 1:00 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
100 PM EDT WED JUL 17 2013
NCZ083>085-171800-
ANSON-RICHMOND-SCOTLAND-
100 PM EDT WED JUL 17 2013
...STRONG THUNDERSTORMS WILL MOVE WEST ACROSS SCOTLAND...RICHMOND
AND ANSON COUNTIES THROUGH 200 PM EDT...
AT 1257 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM WAGRAM AND LAURINBURG WEST ALONG INTERSTATE 74 TO TO
ROCKINGHAM. THESE STORMS WERE MOVING WEST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAURINBURG...EAST
ROCKINGHAM...AND...ROCKINGHAM...LILESVILLE...WADESBORO.
HAZARDS INCLUDE...
HEAVY DOWNPOURS AND MINOR FLOODING.
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THESE THUNDERSTORMS WILL PRODUCE AN EXCESSIVE AMOUNT OF DEADLY CLOUD
TO GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
IF YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3480 7968 3481 8011 3514 8008 3498 7938
3491 7935 3485 7934 3482 7935 3477 7933
3473 7936 3472 7958
TIME...MOT...LOC 1657Z 079DEG 12KT 3486 7969
13Local storm report, Jul 17, 2:07 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 5 ESE LILESVILLE 34.95N 79.89W
07/17/2013 M1.00 INCH ANSON NC NWS EMPLOYEE
&&
EVENT NUMBER RAH1300851
NPLocal storm report, Jul 17, 2:09 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT WED JUL 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 5 W ROCKINGHAM 34.95N 79.85W
07/17/2013 RICHMOND NC NWS EMPLOYEE
TREE BLOWN DOWN ALONG US-74 AT THE INTERSECTION OF
BUSINESS 74.
&&
EVENT NUMBER RAH1300852
NPThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:20 PM EDT | Special Weather Statement | RAH | Durham | 55 min |
| Jul 16, 8:22 PM EDT | Areal Flood Advisory | RAH | Chatham, Wake | 98 min |
| Jul 16, 8:32 PM EDT | Special Weather Statement | RAH | Chatham | 58 min |
| Jul 16, 10:37 PM EDT | Special Weather Statement | RAH | Warren | 53 min |
| Jul 16, 11:26 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 64 min |
| Jul 16, 11:29 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 46 min |
| Jul 17, 12:09 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 51 min |
| Jul 17, 4:42 AM EDT | Special Weather Statement | RAH | Cumberland | 63 min |
| Jul 17, 7:56 AM EDT | Special Weather Statement | RAH | Bladen | 64 min |
| Jul 17, 8:06 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 24 min |
| Jul 17, 8:43 AM EDT | Special Weather Statement | RAH | Hoke, Scotland | 62 min |
| Jul 17, 1:00 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 60 min |
| Jul 17, 1:18 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond, Scotland | 102 min |
| Jul 17, 1:27 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 48 min |
| Jul 17, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 61 min |
| Jul 17, 2:38 PM EDT | Special Weather Statement | RAH | Scotland | 52 min |
| Jul 17, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 50 min |
| Jul 17, 3:36 PM EDT | Special Weather Statement | RAH | Stanly | 54 min |
| Jul 17, 4:19 PM EDT | Special Weather Statement | RAH | Davidson | 56 min |
| Jul 17, 4:25 PM EDT | Special Weather Statement | RAH | Stanly | 35 min |
| Jul 17, 4:44 PM EDT | Special Weather Statement | RAH | Davidson | 31 min |
| Jul 17, 5:21 PM EDT | Special Weather Statement | RAH | Stanly | 54 min |
| Jul 17, 7:08 PM EDT | Special Weather Statement | RAH | Sampson | 67 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.